I’m Back! (Again)


Hi, everyone! I know that it’s been a really long time again and I’m sorry. The cause of my being so tired all of the time was finally discovered – and it turned out that a Vitamin D deficiency was to blame. In fact, my levels were so low that they barely registered on the test. I had more that seven months of my life wiped out because of the deficiency and it’s odd to me that it wasn’t picked up sooner because this was my third time having the same problem, although it wasn’t nearly as debilitating before. It’s weird how one little vitamin can make such a big difference!

A bottle of high strength Vitamin D tablets

A bottle of sunshine!

So, I’ve been occupied with returning to work after seven months of absence and trying to figure out where I left my life so I can pick it up and get back on with it. Even though I was doing a phased return it was really hard to sit down and focus for even half a day at a time but, eventually, the clouds started to part and I managed an almost full week last week. Managing to show up for five days in a row was actually harder than it seems and I was really suffering by the end of last week. Still, I managed it and it will only get easier going forwards. Another side effect that surprised me was losing so much muscle strength. During my illness, every move had to be calculated because I just didn’t have the energy to move freely. I reckon that I lost about 50% of my strength from not moving around, so I’m now working to build myself back up. I have hypermobility in all my joints, so it’s really important that I have enough muscle around each joint to support it, otherwise I am prone to injuring myself when my joints move way further than a normal person.

A row of three kettle bells

So, back to today. I’m on holiday at the moment, just taking a week out to allow some recuperation before I return to work at my normal workload. I’ve got some acid house on Spotify and life is looking pretty good from where I’m sitting. I’m able to enjoy music again, read books and craft like it’s going out of style now that most of the fog has lifted. I still have fibromyalgia, so sometimes I still get fog and it still bloody hurts, but I’m now functioning again. I’m appreciating the little things in life so much more now because for a long time they were taken away. It’s amazing how many things you take for granted and only notice when they’re gone. I’m really grateful that I’m making a good recovery and I hope that I will be fully back to normal in the next few weeks. I’ll need to take a high strength Vitamin D supplement for the rest of my life, but it’s a small price to pay for having a life to actually live!

Close up of a record player

Now that I can concentrate enough to listen to music instead of just hear it, I’m working on building a Hi-Fi stack

I have an appointment with my new psychiatrist coming up tomorrow and I know that there’s going to be a bit of a fight because I want to have a complete review of my bipolar medication and to hopefully change both the Lithium and the Quetiapine. This may seem a bit odd because I’m enjoying a period of stability that has now lasted over three years but hear me out. The Quetiapine is a nightmare medication that has a tonne of side effects that I’d rather not deal with. My face and hands are twitching and if I have to miss a dose for some reason then I won’t sleep. The longest I’ve been without it is five days because I couldn’t get more medicine (it was a bank holiday and I can’t have these meds on repeat for some reason). I slept for about 6 hours total in those five days, I was shaking, nauseous, feverish and in a huge amount of physical and psychological pain. Needless to say, that was awful and I don’t want to go through it again. It doesn’t help that the Quetiapine also gives me a hangover some mornings and I have to sleep for 8 hours or more, otherwise, I’m a zombie. Whilst it did the job of stopping me from full on losing it, I don’t want to take it anymore. Problem is, coming off Quetiapine is pretty horrific, with withdrawal symptoms that can last for months or years. Better that than being a zombie, I guess.

Woman in dark tunnel

The only way out is through.

As for the Lithium, it’s a fantastic medicine that works brilliantly, but there’s one problem. Whilst taking Lithium, I’m not supposed to take NSAID painkillers (so ibuprofen and friends). This is because these drugs can raise the level of Lithium in your blood. Too much Lithium can cause confusion, weakness, a coma, or even death, so it’s important not to mess with this stuff. But, that leaves me with a problem – NSAID painkillers are the only medicine that relieves the symptoms of fibromyalgia for me. Sometimes I have to take a small dose of NSAID meds just to relieve the psychological effects of being in so much pain. It’s a damned if I do, damned if I don’t situation – if I don’t take the painkillers then I will become depressed from the pain. If I do, then whilst I’m protecting my mental health, I may end up doing damage to myself. It’s an untenable situation and one I’m pretty desperate to resolve. It’ll be interesting to see what the head doctor has to say. I have a feeling that they won’t be impressed!

Anyway, that’s enough of my rambling! I’ve got some great content lined up for you over the next few weeks. There will be a look inside my Bullet Journal (which was one of the only things that kept my head straight during this whole ordeal), a look at my fountain pen family (I’m a little obsessed!) and, of course, craft projects galore. Lined up so far are a hat and a shawl, with another shawl awaiting blocking and a jumper that’s in progress. Also, there is a super secret project that I’ve been working on and I can’t wait to share with you. Thanks for reading and I hope to talk to you again soon 🙂

 


About Izzy Tinsley

Izzy is a yarn addict who crafts as often as she is able. You can usually find her with yarn and needles (and a nice cuppa) in the home she shares with her husband, quietly stuffing yarn into every available corner.

Share your thoughts!